Oklahoma, 2007Flash Flooding in Oklahoma, June 28 to 29, 2007
June 28 to 29, 2007 · NWS TSA · 4 events in 2 counties and zones
Heavy rains caused flash flooding across parts of northeast Oklahoma.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rains caused flash flooding across parts of northeast Oklahoma.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 28, 1:46 PM CST, 1 hour 34 minutes earlier.
Area forecast discussion, Jun 28, 1:46 PM CST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
246 PM CDT THU JUN 28 2007
.DISCUSSION...
UPPER LEVEL LOW CURRENTLY POSITIONED OVER NORTH CENTRAL TEXAS AND
SOUTHWEST OKLAHOMA. HINTS OF A CLOSED CIRCULATION EXTEND AS FAR
NORTH OVER THE NRN OK/SRN KS BORDER. AS BEEN SEEN OVER THE LAST
SEVERAL DAYS..MOST CONSISTENT BANDS OF PRECIP HAVE BEEN OVER THE WRN
PORTIONS OF THE AREA...WHICH BY NO SURPRISE ARE AREAS CLOSEST TO THE
UPPER LEVEL SYSTEM. MODELS VARY THE STRENGTH OF THE FEATURE OVER THE
NEXT COUPLE DAY OR SO. HOWEVER...ITS STILL APPEARS WRN AND NORTHERN
SECTIONS OF THE FA STILL SEE THE GREATER CHANCES FOR ADDITIONAL
RAINFALL. CURRENT FLASH FLOOD WATCH RUNS UNTIL TOMORROW MORNING...AND
FOR NOW WILL LEAVE THE AREAL COVERAGE AND EXPIRATION TIME AS IS.
MODELS ALSO BRING A WEAK FRONT INTO THE AREA...SO ANY ADDITIONAL
BOUNDARY(IES) WILL ONLY ADD AN ADDITIONAL FOCUS FOR SHOWERS AND
STORMS. GIVEN THE LACK OF FLOW...DONT SEE THIS BOUNDARY MAKING IT
TOO FAR INTO THE AREA...HOWEVER ANY CONVECTIVELY INDUCED BOUNDARY
COULD EASILY PUSH FURTHER SOUTH THAN WHAT THE SYNOPTIC SCALE
INDICATES. INTO NEXT WEEK...UPPER LOW REGENERATES FURTHER SOUTH INTO
TEXAS...SO IF THIS SCENARIO PANS OUT CONVECTIVE CHANCES WILL
DECREASE. CURRENT LOW POPS MENTIONED LOOK GOOD FOR NOW...AS A
LIMITED INFLUENCE FROM THE UPPER LOW WILL RESULT IN AN UNCAPPED
ENVIRONMENT WHICH WOULD YIELD WIDELY SCATTERED AFTERNOON
THUNDERSTORMS. TEMPERATURE WISE... IN THE SHORT TERM HAVE OPTED FOR
PERSISTENCE WHICH COINCIDES TO BEING PRETTY CLOSE TO GUIDANCE.
EXTENDED NUMBERS DO NOT STRAY FAR FROM GUIDANCE EITHER.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 71 80 70 84 / 80 80 40 50
FSM 71 85 69 87 / 50 50 30 50
MLC 72 85 71 86 / 70 70 30 50
BVO 69 79 68 83 / 80 80 50 50
FYV 68 82 67 84 / 50 60 40 50
BYV 69 83 68 84 / 50 60 40 50
MKO 71 82 70 85 / 60 70 40 50
MIO 68 80 67 84 / 70 80 50 50
F10 71 81 70 84 / 80 80 30 50
HHW 71 86 70 88 / 60 50 30 50
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 AM FRIDAY FOR OKZ049-OKZ053-OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLASH FLOOD WATCH UNTIL 7 AM FRIDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011.
&&
SHORT TERM...15
LONG TERM....23Hazardous weather outlook, Jun 28, 11:51 AM CST, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1251 PM CDT THU JUN 28 2007
ARZ001-002-010-011-019-020-029-OKZ049-053>076-291000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1251 PM CDT THU JUN 28 2007
...FLASH FLOOD WATCH IN EFFECT FOR EASTERN OKLAHOMA AND
EXTREME NORTHWEST ARKANSAS THROUGH FRIDAY MORNING...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
FLASH FLOOD.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND EXTREME NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.
HEAVY RAIN.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.
DISCUSSION...
SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS THROUGH TONIGHT AS A FRONTAL BOUNDARY
LINGERS ACROSS SOUTHEAST KANSAS AND INTO CENTRAL OKLAHOMA. THE
BEST CHANCES OF SHOWERS AND THUNDERSTORMS WILL BE IN THE
VICINITY OF THE FRONTAL BOUNDARY ACROSS NORTHEAST OKLAHOMA. HEAVY
RAIN AND FLASH FLOODING WILL CONTINUE TO BE A THREAT THROUGH
TONIGHT AS THE AIRMASS ACROSS THE REGION REMAINS MOISTURE LADEN.
THE STRONGER SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
1 TO 3 INCHES OF RAIN IN A SHORT PERIOD TIME...CAUSING FLOODING
OF LOW LYING AREAS. THEREFORE...A FLASH FLOOD WATCH CONTINUES
THROUGH FRIDAY MORNING FOR EASTERN OKLAHOMA AND EXTREME
NORTHWEST ARKANSAS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
THE FRONTAL BOUNDARY AND ITS ASSOCIATED UPPER LEVEL SYSTEM WILL
REMAIN ACROSS OKLAHOMA AT LEAST THROUGH FRIDAY. AS TIME PROGRESSES
...THIS SYSTEM WILL BECOME MORE DIFFUSE. MOISTURE WILL REMAIN PLENTIFUL.
THUS...THUNDERSTORMS WITH HEAVY RAIN WILL REMAIN POSSIBLE. THE
CONCENTRATION OF SHOWERS AND THUNDERSTORMS WILL LIKELY DIMINISH WITH TIME.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS SHOULD MONITOR THE LATEST FORECASTS
AS FLOODING CONCERNS CONTINUE.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.
In the hours before
Special weather statement, Jun 28, 1:29 PM CST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
229 PM CDT THU JUN 28 2007
OKZ066-070-071-282015-
MCINTOSH OK-MUSKOGEE OK-OKMULGEE OK-
229 PM CDT THU JUN 28 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
NORTHEASTERN OKMULGEE
IN EAST CENTRAL OKLAHOMA
NORTHWESTERN MUSKOGEE
IN SOUTHEAST OKLAHOMA
NORTHERN MCINTOSH
AT 229 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM OKMULGEE TO ONAPA...MOVING NORTH AT 25 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...OKMULGEE...
MORRIS...ERAM...PRESTON...BALD HILL...CHECOTAH...ONAPA...HITCHITA...
RENTIESVILLE...COUNCIL HILL...OKTAHA...WAINWRIGHT...BOYNTON...
SUMMIT...JAMESVILLE AND TAFT.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3563 9604 3529 9544 3577 9540 3585 9602Special weather statement, Jun 28, 1:49 PM CST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
249 PM CDT THU JUN 28 2007
OKZ066-067-070-282045-
MUSKOGEE OK-OKMULGEE OK-WAGONER OK-
249 PM CDT THU JUN 28 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 345 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
NORTHEASTERN OKMULGEE AND WAGONER
IN EAST CENTRAL OKLAHOMA
NORTHERN MUSKOGEE
AT 249 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES EAST OF BALD HILL TO 2 MILES NORTHWEST OF
WAINWRIGHT TO 8 MILES SOUTHEAST OF OKTAHA...MOVING NORTHEAST AT 25
MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
BALD HILL...WAGONER...CHOSKA...TULLAHASSEE...PORTER...OKAY...
STONEBLUFF...REDBIRD...COWETA...MUSKOGEE...OKTAHA...KEEFETON...
WAINWRIGHT...BOYNTON...SUMMIT...JAMESVILLE...TAFT...FORT GIBSON AND
HASKELL.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3572 9593 3558 9563 3555 9533 3576 9517
3597 9532 3611 9557Special weather statement, Jun 28, 2:39 PM CST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
339 PM CDT THU JUN 28 2007
OKZ061-062-067-282145-
MAYES OK-ROGERS OK-WAGONER OK-
339 PM CDT THU JUN 28 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
NORTHERN WAGONER...ROGERS AND MAYES
AT 339 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 11 MILES SOUTH OF CATOOSA TO 7 MILES SOUTH OF
INOLA TO WAGONER...MOVING NORTH AT 30 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THESE STORMS INCLUDE...CLAREMORE...INOLA...CATOOSA...
VERDIGRIS...TIAWAH...FOYIL...OOLOGAH...BUSHYHEAD...WAGONER...PRYOR...
MAZIE...MURPHY...CHOUTEAU...LOCUST GROVE...SALINA...STRANG...ADAIR...
PENSACOLA...LANGLEY AND DISNEY.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH ALONG
WITH BRIEF HEAVY RAIN.
LAT...LON 3602 9576 3598 9554 3590 9532 3650 9501
3651 9534 3651 9574Flash Flood, Pawnee
- When
- June 28, 3:20 PM CST to 11:20 PM CST
- Where
- Pawnee County, Ralston
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 36.500, -96.720
Heavy rains caused flooding which required a few city streets to be barricaded.
Flash Flood, Osage
- When
- June 28, 11:30 PM CST to June 29, 12:30 AM CST
- Where
- Osage County, Foraker
- Cause
- Heavy Rain
- Reported by
- COOP Observer
- Coordinates
- 36.870, -96.550
Heavy rains caused water to flow across secondary roads around Foraker.
Flash Flood, Osage
- When
- June 29, 2:20 AM CST to 4:20 AM CST
- Where
- Osage County, 2 mi NE of Okesa
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 36.740, -96.105
Heavy rains caused water to flow over Highway 60.
Flash Flood, Osage
- When
- June 29, 4:15 PM CST to 6:00 PM CST
- Where
- Osage County, 4 mi NNE of Burbank
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 36.753, -96.692
Heavy rain caused flooding which required a road to be closed.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Missouri, June 28 to 30, 2007$8.2 million · 23 events
- Flash Flooding and Flooding in Kansas, June 28 to 30, 2007$4.1 million · 25 events
- Lightning Strike in Louisiana, June 28, 2007$700,000 · 1 event
- Flash Flooding and Flooding in Texas, June 28 to 30, 2007$290,000 · 16 events
- Damaging Winds in Alabama, June 28, 2007$368,000 · 55 kt wind · 4 events
- Hail and Damaging Wind in Georgia, June 28, 2007$151,000 · 0.75 in hail · 3 events
- Lightning Strike in Tennessee, June 28, 2007$145,000 · 1 event
- Damaging Winds in Tennessee, June 28, 2007$75,000 · 55 kt wind · 7 events
- Damaging Winds in Texas, June 28, 2007$70,000 · 56 kt wind · 2 events
- Lightning Strike in Indiana, June 28, 2007$44,000 · 1 event
- Hail and Damaging Winds in Virginia, June 28, 2007$25,000 · 52 kt wind · 11 events
- Lightning Strike in Maryland, June 28, 20073 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39884, 39885, 39887, 39888.